Thunderstorm Wind, Nance
- When
- August 12, 2:00 PM CST
- Where
- Nance County, 8 mi SW of Belgrade
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.398, -98.179
Afternoon thunderstorms brought 60 mph winds to parts of central Nebraska. Some tree limbs were downed by the winds southwest of Belgrade.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Afternoon thunderstorms brought 60 mph winds to parts of central Nebraska. Some tree limbs were downed by the winds southwest of Belgrade. Other strong wind reports came from the Silver Creek and Shelby areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 12, 1:22 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 222 PM CDT SUN AUG 12 2007 .SHORT TERM...LATEST WATER VAPOR IMAGERY FROM THIS AFTERNOON CONTINUES TO SHOW A BROAD UPPER RIDGE SITTING OVER THE SOUTHERN HALF OF THE CONUS. HOWEVER...ROUNDING THE TOP OF THIS RIDGE IS A POTENT NORTHERN STREAM WAVE SEEN STRETCHING FROM THE UPPER MIDWEST INTO THE CENTRAL HIGH PLAINS. RECENT OBJECTIVE SURFACE ANALYSIS SHOWS A NEARLY STATIONARY WARM FRONT RUNNING NEAR THE KANSAS...NEBRASKA BORDER. NORTH OF THIS FRONT DEEP BOUNDARY LAYER MOISTURE IS SEEN WITH DEWPOINTS IN THE LOWER TO MID 70S SEEN. QUICK CHECK OF RUC INITIALIZATION SHOWS CAPE VALUES IN EXCESS OF 4000 J/KG AND DEEP LAYER SHEAR OF 30 TO 40 KTS. SCATTERED ELEVATED CONVECTION IS ALREADY SEEN NORTH OF THIS BOUNDARY WITH STRONGER TO SEVERE CONVECTION SEEN IN AN MCS ACROSS NORTH CENTRAL NEBRASKA. THE UPPER RIDGE THEN BEGINS TO AMPLIFY NORTHWARD ACROSS THE CENTRAL PLAINS TONIGHT INTO MONDAY. THIS SHOULD HELP TO PUSH THE STALLED BOUNDARY NORTHWARD TONIGHT INTO EARLY MONDAY. GIVEN THE MOVEMENT OF THIS FRONT ALONG WITH THE AFOREMENTIONED UPPER WAVE...SCATTERED CONVECTION SHOULD CONTINUE TO A PROBLEM ALONG AND NORTH OF THE WARM FRONT ACROSS SOUTH CENTRAL NEBRASKA INTO THE EARLY EVENING. MAIN QUESTION IS WHETHER CONVECTION OVER NORTH CENTRAL NEBRASKA WILL BEGIN TO TURN SOUTHEAST AND BECOME THE MAIN SHOW OR IF SURFACE BASED CONVECTION CAN DEVELOP FURTHER SOUTH ALONG THE FRONT. AT THIS POINT IT LOOKS AS THOUGH THE ATMOSPHERE REMAINS FAIRLY CAPPED ALONG THE BOUNDARY WITH LITTLE CU DEVELOPMENT SEEN. BASED ON THIS SETUP...WILL GAMBLE TOWARD CONVECTION OVER NORTH CENTRAL NEBRASKA SLIDING SOUTHEAST THIS AFTERNOON TO EARLY EVENING WHILE MINIMAL CONVECTION DEVELOPS FURTHER SOUTH. AS ALREADY MENTIONED...PARAMETERS ARE SHOWING A DECENT SEVERE THREAT AND CAN SEE A FEW STORMS PRODUCING DAMAGING WINDS. THE BOUNDARY IS THEN SHOWN TO LIFT NORTH OF THE FORECAST AREA BY EARLY ON MONDAY WHILE THE UPPER RIDGE REMAINS IN CONTROL OF THE CENTRAL PLAINS. IT LOOKS AS THOUGH THIS WILL BRING ANOTHER HOT AND SUNNY DAY TO THE AREA WITH HIGHS IN THE UPPER 90S TO AROUND 100 EXPECTED. IT DOES LOOK AS THOUGH SEVERAL LOCATIONS WILL SEE HEAT INDEX READINGS AT OR ABOVE 105 DEGREES. THE MAIN QUESTION IS WHETHER LOW TEMPERATURES TONIGHT AND MONDAY NIGHT WILL STAY ABOVE 75 DEGREES PER HEAT ADVISORY CRITERIA. IT WILL BE CLOSE IN SEVERAL LOCATIONS...BUT IT LOOKS AT THIS POINT AS THOUGH THE LOW TEMPERATURES WILL DROP BELOW 75 AT LEAST ONE IF NOT BOTH NIGHTS. OVERNIGHT CREW CAN REEVALUATE CONDITIONS...BUT WILL OPT TO NOT ISSUE A HEAT ADVISORY FOR NOW. .LONG TERM...12Z TUESDAY THROUGH SUNDAY. MAIN CONCERN WILL BE CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AND AGAIN SATURDAY...THEN TEMPERATURES THROUGH THE PERIOD. THE UPPER RIDGE CONTINUES INTO TUESDAY BUT IS PUSHED TO THE SOUTH A LITTLE AS A WEAK SHORT WAVE SLIDES THROUGH ON WEDNESDAY. AT THE SURFACE A FRONTAL BOUNDARY MOVES INTO THE FORECAST AREA ON TUESDAY AND LINGERS THROUGH EARLY THURSDAY. EXPECT THAT AS THE UPPER WAVE MOVES THROUGH THE AREA WILL BE THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS...OR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE IS ANOTHER WEAK SHORT WAVE THAT MOVES ACROSS THE RIDGE AND A FRONTAL BOUNDARY THAT MOVES INTO THE FORECAST AREA ON SATURDAY. THERE IS A POSSIBILITY THAT THERE MIGHT BE SOME SHOWERS AND THUNDERSTORMS ON SATURDAY WITH THIS SYSTEM. TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH THE PERIOD. TUESDAY SHOULD BE THE WARMEST WITH TEMPERATURES AT 850MB ARE AT OR ABOVE 30 DEGREES C WITH SOUTH TO SOUTHWEST WINDS. THEN AFTER THE BOUNDARY MOVES THROUGH AND WITH MORE CLOUDS AND A CHANCE FOR RAIN THE TEMPERATURES SHOULD COOL OFF A FEW DEGREES. THE RELATIVELY COOLER TEMPERATURES SHOULD CONTINUE THROUGH THE REMAINDER OF THE PERIOD. && .AVIATION...MAIN CHALLENGE FOR THE 18Z KGRI TAF IS TIMING OF THUNDERSTORMS THIS AFTERNOON AND EVENING. A WEAK FRONTAL BOUNDARY ACROSS NORTHERN KANSAS WILL BEGIN TO LIFT NORTH THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THIS HAS ALREADY RESULTED IN SCATTERED THUNDERSTORMS DEVELOPING NEAR THE GRAND ISLAND TERMINAL THIS PAST MORNING TO EARLY AFTERNOON. APPEARS THE TERMINAL SHOULD BE ENTERING A BRIEF QUIET PERIOD THROUGH 20Z AS THE STORMS REMAIN FAR ENOUGH SOUTH AND WEST TO NOT IMPACT THE TERMINAL. HOWEVER...AFTER 20Z IT APPEARS CONVECTION FURTHER WEST WILL IMPACT KGRI. THIS CONVECTION SHOULD BE EAST OF THE TERMINAL BY EARLY TO MID EVENING WITH MAINLY SOME HIGH CLOUD COVER LEFT OVER THROUGH THE NIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1141 AM CDT SUN AUG 12 2007 NEZ039>041-046>049-060>064-072>077-082>087-131200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1141 AM CDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL AND SOUTH CENTRAL NEBRASKA. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 1 PM THIS AFTERNOON GENERALLY ALONG AND NORTH OF HIGHWAY 6. MODEST ATMOSPHERIC WIND SHEAR IN COMBINATION WITH A VERY UNSTABLE AIRMASS MAY ALLOW SOME OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL UP TO THE SIZE OF A NICKEL AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. HEAVY RAIN MAY ALSO PRODUCE SOME ISOLATED AREAS OF FLASH FLOODING DURING THE MID AFTERNOON TO MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE HEAT WAVE IS EXPECTED TO CONTINUE MONDAY INTO TUESDAY WITH HEAT INDEX VALUES OF 100 TO 107. THUNDERSTORMS ARE THEN POSSIBLE ACROSS PORTIONS OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER 1 PM THIS AFTERNOON AND LASTING INTO THE EARLY EVENING OVER SOUTH CENTRAL NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 1141 AM CDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DANGEROUSLY HOT HEAT INDEX VALUES OF 100 TO 104 DEGREES CAN BE EXPECTED BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE HEAT WAVE IS EXPECTED TO CONTINUE MONDAY INTO TUESDAY WITH HEAT INDEX VALUES OF 100 TO 107. THUNDERSTORMS ARE THEN POSSIBLE ACROSS PORTIONS OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 136 PM CDT SUN AUG 12 2007 NEZ039-121900- VALLEY- 136 PM CDT SUN AUG 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN VALLEY COUNTY... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF COMSTOCK...OR 13 MILES WEST OF ORD...AND MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... ELYRIA BY 200 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 201 PM CDT SUN AUG 12 2007 NEZ039-040-121930- GREELEY-VALLEY- 201 PM CDT SUN AUG 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY AND VALLEY COUNTIES... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ERICSON...OR 12 MILES EAST OF ORD...AND MOVING EAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... GREELEY BY 210 PM CDT SPALDING BY 225 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 228 PM CDT SUN AUG 12 2007 NEZ040-122000- GREELEY- 228 PM CDT SUN AUG 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY COUNTY... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SPALDING...OR 27 MILES EAST OF ORD...AND MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... GREELEY BY 230 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 244 PM CDT SUN AUG 12 2007 NEZ041-122030- NANCE- 244 PM CDT SUN AUG 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN NANCE COUNTY... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF BELGRADE...OR 38 MILES NORTH OF GRAND ISLAND...AND MOVING EAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... BELGRADE BY 255 PM CDT FULLERTON BY 310 PM CDT GENOA BY 330 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SB
The Grand Island radar (KUEX), 122 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54077, 54078, 54081, 54079, 54080.